Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

I am having lichen planus on my legs. How can i prevent it?

i m 21 yr medical student.. i m having lichen planus on my doctor prescribed me tab. dapsone for 1 month ..will this cause any side effects?...and how can i prevent it from spreading else where in the body?
Asked On : Sat, 30 Apr 2011
Answers:  2 Views:  569
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
Lichen planus is a chronic mucocutaneous disease.It is sometimes associated with certain medications and diseases, but is basically of unknown cause. Some common side effects of Dapsone are: hemolytic anemia Toxic hepatitis and cholestatic jaundice
nausea, headache, and rash, which are common, and insomnia, psychosis and peripheral neuropathy.Hypersensitivity reactions occur in some patients.
Answered: Sat, 30 Apr 2011
Dermatologist Dr. Bharat Chawda's  Response
Welcome To HealthcareMagic forum,

The drug of choice in LP is dapsone.It has lot of rare side effects but otherwise its a safe medicine. Before taking this medicine one should get two basis tests done-- G6pd level and haemoglobin level,as it can cause methhaemoglobinemia otherwise .So if your LP is progressive then consult your dermatologist about the above tests and continue with dapsone.
LP shows kobener phenomenon ,i.e. it would develop at the site of any trauma or injury.So avoid excessive scratching and any kind of trauma .
Answered: Sun, 1 May 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor